Journal of the Mathematical Society of Japan

Topological extensions with compact remainder

M. R. KOUSHESH

Full-text: Open access

Abstract

Let $\mathfrak{P}$ be a topological property. We study the relation between the order structure of the set of all $\mathfrak{P}$-extensions of a completely regular space $X$ with compact remainder (partially ordered by the standard partial order $\leq$) and the topology of certain subspaces of the outgrowth $\beta X\setminus X$. The cases when $\mathfrak{P}$ is either pseudocompactness or realcompactness are studied in more detail.

Article information

Source
J. Math. Soc. Japan Volume 67, Number 1 (2015), 1-42.

Dates
First available in Project Euclid: 22 January 2015

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1421936544

Digital Object Identifier
doi:10.2969/jmsj/06710001

Mathematical Reviews number (MathSciNet)
MR3304013

Zentralblatt MATH identifier
1312.54015

Subjects
Primary: 54D35: Extensions of spaces (compactifications, supercompactifications, completions, etc.) 54D60: Realcompactness and realcompactification
Secondary: 54D40: Remainders

Keywords
Stone–Čech compactification Hewitt realcompactification pseudocompactification realcompactification Mrówka's condition (W) compactness-like topological property

Citation

KOUSHESH, M. R. Topological extensions with compact remainder. J. Math. Soc. Japan 67 (2015), no. 1, 1--42. doi:10.2969/jmsj/06710001. https://projecteuclid.org/euclid.jmsj/1421936544


Export citation

References

  • G. Birkhoff, Lattice Theory, Amer. Math. Soc. Colloq. Publ., 25, Amer. Math. Soc., Providence, RI, New York, 1948.
  • D. K. Burke, Covering properties, In: Handbook of Set-Theoretic Topology, (eds. K. Kunen and J. E. Vaughan), North-Holland, Amsterdam, 1984, pp.,347–422.
  • W. W. Comfort, On the Hewitt realcompactification of a product space, Trans. Amer. Math. Soc., 131 (1968), 107–118.
  • J. M. Domínguez, A generating family for the Freudenthal compactification of a class of rimcompact spaces, Fund. Math., 178 (2003), 203–215.
  • R. Engelking, General Topology. 2nd ed., Sigma Ser. Pure Math., 6, Heldermann Verlag, Berlin, 1989.
  • L. Gillman and M. Jerison, Rings of Continuous Functions, Grad. Texts in Math., 43, Springer-Verlag, New York, Heidelberg, 1976.
  • A. W. Hager and D. G. Johnson, A note on certain subalgebras of $C(\mathfrak{X})$, Canad. J. Math., 20 (1968), 389–393.
  • M. R. Koushesh, On one-point metrizable extensions of locally compact metrizable spaces, Topology Appl., 154 (2007), 698–721.
  • M. R. Koushesh, On order-structure of the set of one-point Tychonoff extensions of a locally compact space, Topology Appl., 154 (2007), 2607–2634.
  • M. R. Koushesh, Compactification-like extensions, Dissertationes Math. (Rozprawy Mat.), 476 (2011), 88 pp.
  • M. R. Koushesh, The partially ordered set of one-point extensions, Topology Appl., 158 (2011), 509–532.
  • M. R. Koushesh, One-point extensions of locally compact paracompact spaces, Bull. Iranian Math. Soc., 37 (2011), 199–228.
  • M. R. Koushesh, A pseudocompactification, Topology Appl., 158 (2011), 2191–2197.
  • M. R. Koushesh, The Banach algebra of continuous bounded functions with separable support, Studia Math., 210 (2012), 227–237.
  • M. R. Koushesh, Connectedness modulo a topological property, Topology Appl., 159 (2012), 3417–3425.
  • M. R. Koushesh, One-point extensions and local topological properties, Bull. Aust. Math. Soc., 88 (2013), 12–16.
  • J. Mack, M. Rayburn and R. G. Woods, Lattices of topological extensions, Trans. Amer. Math. Soc., 189 (1974), 163–174.
  • K. D. Magill, Jr., The lattice of compactifications of a locally compact space, Proc. London Math. Soc. (3), 18 (1968), 231–244.
  • F. Mendivil, Function algebras and the lattice of compactifications, Proc. Amer. Math. Soc., 127 (1999), 1863–1871.
  • S. Mrówka, On local topological properties, Bull. Acad. Polon. Sci. III, 5 (1957), 951–956.
  • J. R. Porter and R. G. Woods, Extensions and Absolutes of Hausdorff Spaces, Springer-Verlag, New York, 1988.
  • J. R. Porter and R. G. Woods, The poset of perfect irreducible images of a space, Canad. J. Math., 41 (1989), 213–233.
  • M. C. Rayburn, On Hausdorff compactifications, Pacific J. Math., 44 (1973), 707–714.
  • R. M. Stephenson, Jr., Initially $\kappa$-compact and related spaces, In: Handbook of Set-Theoretic Topology, (eds. K. Kunen and J. E. Vaughan), North-Holland, Amsterdam, 1984, pp.,603–632.
  • J. E. Vaughan, Countably compact and sequentially compact spaces, In: Handbook of Set-Theoretic Topology, (eds. K. Kunen and J. E. Vaughan), North-Holland, Amsterdam, 1984, pp.,569–602.
  • M. D. Weir, Hewitt–Nachbin Spaces, North-Holland Mathematics Studies, 17, Notas Mat., 57, American Elsevier, New York, 1975.
  • R. G. Woods, Zero-dimensional compactifications of locally compact spaces, Canad. J. Math., 26 (1974), 920–930.